Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 282, NWS Shreveport, LA

July 21, 2000Jackson Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 21, 2000, 7:49 PM CDT for Jackson Parish, Winn Parish, Louisiana. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 21, 2000, 7:49 PM CDT (00:49 UTC)
Expired
Jul 21, 2000, 8:30 PM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jackson Parish, LA, Winn Parish, LA

What was reported inside it

TimeReportWhereRemark
Jul 21, 8:00 PM CDTHail 0.75Dodson, LA
Jul 21, 8:15 PM CDTHail 0.75Chatham, LA
Jul 21, 8:15 PM CDTThunderstorm Wind 52 EWinnfield, LANumerous trees and power lines down.
Jul 21, 8:20 PM CDTHail 0.75Eros, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2312 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS54 KSHV 220051
SVRSHV
LAC049-127-220130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 PM CDT FRI JUL 21 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON PARISH IN LOUISIANA
  NORTHERN WINN PARISH IN LOUISIANA

* UNTIL 830 PM CDT

* AT 749 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF        
  JONESBORO...AND ANOTHER 5 MILES WEST OF DODSON...MOVING SOUTHEAST  
  AT 10 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  CHATHAM AND DODSON AT 800 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR 1 INCH AND STRONG 
DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  JACKSON PARISH IN LOUISIANA
  NORTHERN WINN PARISH IN LOUISIANA
UNTIL 830 PM CDT.

LAT...LON 3249 9244 3242 9274 3201 9282 3206 9232

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:45 PM CDT, 6 hours 4 minutes earlier.

Area forecast discussion, Jul 21, 1:45 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT FRI JUL 21 2000

CONCUR WITH MODELS THAT THE FEATURES SOLICITING THE MODERATE RISK
OVER CO TODAY WILL INFLUENCE OUR WEATHER SATURDAY. PRIMARY AREAS
WILL BE NORTH AND NORTHWEST PORTIONS OF CWFA. WILL GO WITH 40 TO 50
PERCENT POPS THERE...AND FOLLOW THE SYSTEM AS IT MOVES ESE INTO E LA
AND W MS SATURDAY NIGHT /BY THAT TIME IT MAY BE MORE OR LESS JUST A
BOUNDARY WITH LATE AFTERNOON REDEVELOPMENT ALONG IT/.  I WILL FOLLOW
MODEL DISPLAYS THROUGH 36 HOURS UNTIL THEY DIVERGE...AFTERWARD I
WILL NOT JUMP ON ANY PARTICULAR PRECIP FEATURE NOR ANY PARTICULAR
DRYING FEATURE...AS NW FLOW INFLUENCE WILL NOT BE OVERLY SIMPLIFIED.
HEAT ADVISORY FOR MOST OF AREA ALREADY DEAD...AND THE REST WILL BE
DROPPED THIS UPCOMING PACKAGE...IN SHORT...NO MORE HEAT ADVISORY.

EXTENDED WILL SEE RAIN CHANCES CONTINUE...BUT THINKING A SLIGHT
CHANCE FOR TUES AND WED. HENCE WILL JUST MENTION PARTLY CLOUDY IN
THE BODY OF ZONES FOR TUES/WED...WITH SLIGHT WARM UP.  17

PRELIMS...

SHV 73/94/71/91 70 2432
MLU 73/94/71/92 70 2333
TXK 71/92/69/91 68 2533
TYR 73/94/72/92 70 1332
LFK 72/96/71/93 70 1222

.SHV...OZONE ACTION DAY SATURDAY FOR USUAL COUNTIES OF NE TX.

In the hours before

Local storm report, Jul 21, 4:18 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
418 PM CDT FRI JUL 21 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    1 N OLLA                  LA   WIND DAMAGE
07/21/00   LA SALLE                       TREES AND POWER LINES
                                          DOWN. REPORTED BY
                                          COOPERATIVE OBSERVER. 2

KF

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.